kristina916

Forum Replies Created

Viewing 10 posts - 1 through 10 (of 10 total)
  • Author
    Posts
  • in reply to: University of Chicago Trial FOLFIRINOX. #75080
    kristina916
    Participant

    Hi LadyLinden,

    My mom was at University of Chicago on the trial as well. I have heard that the side effects can be quite rough, but she was able to handle it all fairly well. She was in good shape to start with, she was a strong 54 year old! She had fatigue, mouth sores (get a prescription rinse if they pop up!), leg cramps and some thinning of the hair. Her first treatment was brutal, I recall that the anti-nausea meds had only been prescribed for days 1-3 of chemo. After the first treatment, she stayed on anti-nausea meds through day 5 and it went much smoother. We also did the treatments Mon-Wed so she was not connected to the pump during the weekends. We were able to see continued shrinkage for quite some time and the treatment gave us precious time together. I think it is important to always be your own advocate…. ask all the questions, question everything you do not understand and always speak up. My mom was able to stay with us as long as she did because she was a tremendous fighter….. I wish you much success and good health to come!

    in reply to: Mom’s a Fighter #70829
    kristina916
    Participant

    Thank you Marion, your kind words on a particularly rough day and night offer my little sister and me such comfort. The three of us are extremely close, and even when she can’t tell me, out can’t hear me, I appreciate knowing she feels our love. I know I am not the first to walk this road, and unfortunately not the last, but your thoughtful message make the night a little more bearable, thank you.

    in reply to: Mom’s a Fighter #70827
    kristina916
    Participant

    Thanks for your suggestions. We will be coming home tomorrow and have set up hospice help. All this is pretty foreign territory as I have been fortunate enough to not have anyone very close to me pass away from cancer. My poor 55 yo mom is the first. I have asked the doc to lower her morphine as she was barely responsive today. Her ascites continues to build and I am not sure how that will be treated as we progress. Has anyone dealt with that with a loved one nearing the end? I despise this cancer for hurting my sweet mother and I’m terrified of life without just. Thanks for listening, Kristina

    in reply to: Double stent #69992
    kristina916
    Participant

    Hey, my mom currently has four metal stents- she had one put in a year ago, one in November, and 2 more in January (that are one on top of another). She never complained of any pain, just some abdominal discomfort and a little “tugging” feeling when she would take a deep breath at times. She also has the occasional blood infection from them…so that results in a fever at first, followed by a few days in the hospital with iv antibiotics and then all better! Good luck to you!

    in reply to: Mom’s Radiation/Xeloda and Vomiting #69875
    kristina916
    Participant

    She has taken Zofran, Compazine and Ativan. It is not so much nausea that is the issue- she tends to vomit on her own without any nausea.

    in reply to: Mom’s Radiation/Xeloda and Vomiting #69872
    kristina916
    Participant

    Thanks for your advice Pamela, mom had the 5-fu while she was on the Folfirinox regimine. She tolerated it all really well. We try to keep her grazing, and all the anti-nausea meds, but we have not found the trick this time around.

    I follow your posts on your daughter and wanted to wish her the best on her upcoming surgery- praying it all goes smoothly!

    kristina916
    Participant

    Hey Rebecca,

    You have gotten wonderful advice and feedback already…. I just wanted to chime in that we are also at University of Chicago with my mom (55 years old)and she responded really well to the clinical trial with Dr. Catenacci. She was on Folfirinox since June, 2012. It was rough and there were many ups and downs but she is still fighting, but I think it is a good place to start. Good luck to your family!

    Kristina

    in reply to: Tumor Shrunk, but Spine Mets #68968
    kristina916
    Participant

    Thanks for your input Marion! It seems they believe the liver is causing her pain and they are trying to figure out if radiation to the liver would now be more appropriate- I guess it is scary to think of just leaving the spinal mets alone for now- but hopefully they know best. All the best to you!

    in reply to: Folfirinox-clinical trial #63566
    kristina916
    Participant

    LeeAnn,

    I hope the gem/cis combo does wonders for you! I will keep you in my prayers. I think irinotecan is the toughest one on my my mom- it is hard to tell which drugs have which effects, but I feel like she starts to get worse once that bag goes in her. I hope your port procedure and first treatment went well. We go in on Mondays (since she is hooked up to the pump, we wanted to have her weekends free to do things) and we have the same oncologist! It is a bit of a ride for us to U of C (we are a bit north) but so far, no complaints about him. The nurses in the treatment suite are very nice. We get the results from her first scan this Friday. It has been a really tough week this past week, but I hope for good things this week.

    Keep me updated on yourself- I wish you all the best to come…

    in reply to: Folfirinox-clinical trial #63570
    kristina916
    Participant

    Hi LeeAnn,

    My mom (age 54) has started the Folfirinox trial at University of Chicago this summer. I don’t believe we have had any problems with our insurance (BCBS). She has just received her 4th treatment and we will be doing our first scans on Monday. Mom had to get the port, which was a quick procedure- but she still does not like it at all. The first treatment was the absolute worst, but the ones after have been pretty good. After reading on here and elsewhere about people’s reactions, I have seen that everybody is different. Her main side effects are tiredness, mouth sores (make sure to get a prescription rinse to prevent and help when they pop up), leg cramps and her hair has started thinning some. Many people have severe diarrhea, luckily she pops an Immodium on the first episode and it subsides quickly. She had missed a couple treatment days due to low white blood cell count and last week she had developed a rare infection from the biliary tree, so she was hospitalized for a bit to make sure things were ok. Some advice I can offer, the doc had prescribed anti-nausea meds on days 1-3 of chemo (until the 5FU pump was disconnected) but we found taking the Zofran and other meds through day 5 was much better for her (I think that is what made the 1st treatment so crappy!). She has been eating great and her energy level is through the roof- she takes her pump and goes on her daily power walks nearly every day. She’s a total warrior!

    I wish you all the best and pray things go well for you.

    Kristina

Viewing 10 posts - 1 through 10 (of 10 total)